MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM512.6
Medical Device Problem Codes Misfocusing (1401); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 01/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 12.6mm vicm512.6 implantable collamer lens of a diopter of -9.0 was implanted into the patient's left eye (os) on (b)(6) 2022.On (b)(6) 2023, the lens was removed and replaced for a different model due to refractive surprise and blurred vison.Cause of the event is unknown.Reportedly, "surgical incision induced more astimatism than expected," and "refractive miss - patient had 1.D of astigmastism after spherical icl placement, despite having only 0.5d pre-op so i exchanged the spherical icl for a toric." the status of the eye is reported as, "heathy.".
 
Additional Manufacturer Narrative
Weight-race:unk.Work order search found no similar complaints.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: d9- returned to manufacturer: "13-mar-2023" should be corrected to "10-mar-2023." b5- "cause is unknown and the device failed to perform as intended." device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in a vial with liquid.Visual inspection found no visible damage.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional data: h3- device evaluation: dimensional and functional inspection found the lens to be within specifications.Corrected data: b5- the reporter indicated that the surgeon implanted a 12.6mm vicm5_12.6 implantable collamer lens of diopter -9.00d into the patients left eye (os) on (b)(6) 2022.The patient experienced refractive surprise and blurred vision.Reportedly "1d astigmatism after spherical icl placement, despite having only 0.50d pre-op".On (b)(6) 2023 the lens was exchanged for the different model/ same length and the problem was resolved.Status of the eye is noted as "healthy".The cause for this event was unknown and the device failed to perform as intended.- "surgical incision induced more astigmatism than expected".H6- medical device problem code: "2017" should be removed.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key16595254
Report Number2023826-2023-00997
Device Sequence Number17257692
Product Code MTA
UDI-Device Identifier00841542119160
UDI-Public00841542119160
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberVICM512.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer04/11/2023
05/25/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date04/11/2023
05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT# 1585270; FOAM TIP PLUNGER - LOT# 1581847; INJECTOR MODEL: MSI-PF - LOT# 1546197
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale